MAUDE Adverse Event Report: LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS

LEICA BIOSYSTEMS NUSSLOCH GMBH HISTOCORE PEGASUS
Catalog Number 14048858005
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code Chemical Exposure (2570)
Date of Event 03/14/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation of the incident is currently underway and a follow up will be submitted should additional information become available following the investigation.
 
Event or Problem Description
On (b)(6) 2023, the complainant contacted leica biosystems and reported increasing formalin fumes in the tissue processor, histocore pegasus and the cut-up room in their histopathology room.The complainant reported that their staff were feeling light headed, nauseous, and had headaches.
 
Additional Manufacturer Narrative
The investigation revealed the following: the incident was user related because the user disregarded the safety instructions.The device was tested and found to be functioning as per manufacturer's expectation.The root cause for the incident cannot be confirmed.It was suspected that improper concentration of chemicals utilized with the device may have caused the fumes.Insufficient ventilation in the work area may have additionally contributed to the incidents.The instructions for use noted sufficient precautions with regards to safety, installation requirements and warnings in relation to the proper use and care for personnel using the device.Recommendation from leica biosystems to the customer was via a "customer facing letter" to follow the clear statements and warnings in the instrument's instructions for use.

Brand Name
HISTOCORE PEGASUS
Common Device Name
HISTOCORE PEGASUS
Manufacturer (Section D)
LEICA BIOSYSTEMS NUSSLOCH GMBH
heidelbergerstrasse 17-19
nussloch, 69226
GM  69226
Manufacturer (Section G)
LEICA MICROSYSTEMS LTD. SHANGHAI
building 1, 258 jinzang road
shanghai,pudong, 20120 6
CH   201206
Manufacturer Contact
robert gropp
heidelbergerstr. 17-19
nussloch, 69226
GM   69226
MDR Report Key16722353
Report Number8010478-2023-00004
Device Sequence Number7989377
Product Code IEO
UDI-Device Identifier04049188216397
UDI-Public(01)04049188216397
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number14048858005
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/14/2023
Supplement Date Received by Manufacturer05/08/2023
05/08/2023
Initial Report FDA Received Date04/12/2023
Supplement Report FDA Received Date06/01/2023
10/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown